Hail, Lyon
- When
- May 26, 10:54 PM CST
- Where
- Lyon County, 3 mi SSW of Olpe
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.233, -96.183
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at May 26, 2:55 PM CST, 7 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 355 PM CDT WED MAY 26 2004 .DISCUSSION... STRATUS AND CU MERGED TO CREATE A MOSTLY CLOUDY AFTERNOON FOR MUCH OF THE FORECAST AREA KEEPING TEMPERATURES COOLER THAN PREVIOUS FORECASTS. H700 HEIGHTS/VORTICITY SEEM TO HAVE THE BEST RESOLUTION TO ORGANIZED CONVECTION DURING THE DAY AND WILL BE FOLLOWED TONIGHT. EXPECT CLOUDS OVER THE NORTHCENTRAL COUNTIES TO THIN DURING THE EVENING. H700 GUIDANCE INDICATES ENHANCEMENT OF THE PRECIP AREA FROM SOUTHERN KANSAS INTO NORTHERN OKLAHOMA THIS EVENING. THIS AREA SHOULD TRANSLATE EAST THROUGH THE NIGHT...WITH ACTIVITY TO THE SOUTHEAST OF THE FORECAST AREA BY 12Z THURSDAY. HAVE OPTED TO REMOVE KEEP A CHANCE FOR TSTMS SOUTHEAST OF I-35 THIS EVENING WITH A SLIGHT CHANCE BUFFER JUST TO THE NORTHWEST. AFTER MIDNIGHT...ALTHOUGH THE MAIN CORE OF THE PRECIP SHOULD BE WELL TO THE SOUTHEAST...THERE IS A CHANCE THAT UPPER FLOW MAY BUCKLE ENOUGH TO CREATE A SLIGHT CHANCE FOR TSTMS GENERALLY SOUTHEAST OF COUNCIL GROVE TO PERRY LAKE LINE. H700 TROF LINE MOVES EAST OF THE FORECAST AREA AROUND 12Z...SO WILL CONTINUE TREND OF DRY WEATHER THURSDAY AND THURSDAY NIGHT. DESPITE NORTH LOW LAYER FLOW...CLEARING SKIES WILL PRODUCE NEAR RECORD HIGHS ON THURSDAY. FRIDAY AND FRIDAY NIGHT WILL SEE PASSAGE OF A H500 LOW THAN WILL BRING ANOTHER SLIGHT CHANCE FOR TSTMS. SATURDAY THROUGH WEDNESDAY... SURFACE TROF DEVELOPS ON SATURDAY THROUGH THE HIGH PLAINS WITH BREEZY SOUTH WINDS RETURNING TO MOST OF THE FORECAST DURING THE DAY. DOWNPLAYED TSTMS TO SLIGHT CHANCE ON SATURDAY WITH MAIN TROF LINE AND UPPER SUPPORT CONFINED FARTHER TO THE WEST. CHANCES IMPROVE SATURDAY NIGHT THROUGH SUNDAY NIGHT AS THE SURFACE FRONT MOVES ACROSS THE FORECAST AREA. 12Z GFS SEEMED TO FAST COMPARED TO OTHER GLOBAL MODELS AND 00Z/06Z VERSIONS...OPTED FOR A SLOWER MOVEMENT. PRECIP SHOULD BE ENDING MONDAY MORNING WITH DRY WEATHER TUESDAY AND WEDNESDAY. && .TOP...WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 921 PM CDT WED MAY 26 2004 KSZ008>012-020>024-026-034>040-054>056-058-059-271000- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 921 PM CDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS EAST CENTRAL AND NORTHEAST KANSAS TONIGHT...MAINLY SOUTH OF THE KANSAS TURNPIKE. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. ISOLATED TORNADOES ARE ALSO POSSIBLE SOUTH OF THE KANSAS TURNPIKE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE FROM FRIDAY THROUGH MEMORIAL DAY ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED TONIGHT ACROSS EAST CENTRAL KANSAS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1035 PM CDT WED MAY 26 2004 KSZ058-059-270700- ANDERSON-COFFEY- 1035 PM CDT WED MAY 26 2004 ...TORNADO WATCH NUMBER 304 REMAINS IN EFFECT... THE FOLLOWING COUNTIES REMAIN IN THE TORNADO WATCH... COFFEY ANDERSON SOME CITIES STILL IN THE TORNADO WATCH... BURLINGTON GARNETT
The Topeka radar (KTWX), 85 km away, was scanning. The volume nearest the first event began at 04:53 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Large hail damaged crops near LeRoy.
Strong thunderstorm winds damaged farm buildings and equipment near LeRoy.
Large hail damaged crops near LeRoy.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397912, 5397913, 5397914, 5397915.